Alert archive / Kentucky / Special Weather Statements in 2014
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 7, 2014, 3:21 AM EDT for Boyle County, Kentucky. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2014, 3:21 AM EDT (07:21 UTC)
- Expired
- Oct 7, 2014, 3:40 AM EDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
County Boyle County, KY
The radar
The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS83 KLMK 070721 SPSLMK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 321 AM EDT TUE OCT 7 2014 KYZ054-055-066-067-070740- BOYLE KY-CASEY KY-LINCOLN KY-MARION KY- 321 AM EDT TUE OCT 7 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE JUST EAST OF JACKTOWN IN NORTHERN CASEY AND INTO LINCOLN COUNTY... AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF LIBERTY...AND MOVING EAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HUSTONVILLE AND MORELAND... CHICKEN BRISTLE AND TURNERSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3758 8474 3740 8471 3736 8503 3753 8508 TIME...MOT...LOC 0721Z 259DEG 38KT 3746 8494 $$ JSD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:29 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 7, 1:29 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 129 AM EDT Tue Oct 7 2014 ...Updated Aviation Discussion... ...Forecast Update... Issued at 1220 AM EDT Tue Oct 7 2014 The threat for strong to severe storms has ceased for the overnight hours. We will have some showers and a few t-storms continue to filter from the west mainly into central KY during the pre-dawn hours. Thus, have increased POPs to 50% for this area overnight. More numerous showers and storms still look likely after sunrise. .SHORT TERM (Now through Tuesday Night)... Issued at 306 PM EDT Mon Oct 6 2014 ...Strong to severe thunderstorms possible this afternoon/early evening... The synoptic pattern this afternoon features a broad trough across the eastern CONUS. A strong PV anomaly rotating through this trough will affect the region this afternoon into this evening. An additional impulse will slide through the trough aloft on Tuesday, bringing renewed chances for showers and thunderstorms. Showers and thunderstorms have begun to break out this afternoon. It seems like there may be two areas of focus, one across central KY associated with a weak wind shift and associated surface convergence. Another region of storm development has begun to erupt across portions of IL/IN on the edge of the strong forcing associated with the incoming strong PV anomaly. Both regions of activity will likely continue to increase in coverage/intensity as it encounters a more favorable thermodynamic environment. Still think the best threat of strong to severe storms will be across south-central KY. SBCAPEs have risen to near 1500 J/kg and with 50 knots of 0-6 shear, supercell development along with line segments will be possible. Am not too high on the tornado threat at this time given the low-level wind fields have continued to veer, thus low-level hodographs are not all too impressive. The main threats will certainly be hail and damaging winds, but an isolated tornado cannot be ruled out if a storm is able to interact with any lingering boundaries/differential heating zones. The strong convection will push east this evening, but a few showers could continue to linger within the cyclonic flow aloft. Overnight lows will fall into the low and mid 50s. Tuesday will feature a similar setup to today. A low-level jet of 40-50 knots will ramp up in the morning hours, likely inducing an area of mainly elevated convection during the morning hours. The question then becomes whether or not we will clear out in time for additional surface-based convection to develop during the afternoon hours along a synoptic cold front. Given the NAM seems to have done the best with trends/instability this afternoon, will favor that solution for tomorrow. It develops in excess of 1000 J/kg of MLCAPE instability along the front by tomorrow afternoon. While this may be a bit overdone, do still feel there will be enough to once again develop surface-based convection in the afternoon. Wind fields will be even more impressive than today, as 0-6km shear increases to 60+ knots. Low-level winds may stay a bit more backed than today as well, which would support a conditional tornado risk if we can destabilize sufficiently, in addition to the risks of large hail and damaging winds. The front will push east by tomorrow evening, finally bringing a reprieve from the precipitation. Overnight lows will fall into the upper 40s and 50s. .LONG TERM (Wednesday through Monday)... Issued at 248 PM EDT Mon Oct 6 2014 ...Rounds of Rain with Excessive Rainfall Possible Late this Week... The long term will start off dry with northwesterly flow aloft and high pressure at the surface. Temperatures will top out in the lower to mid 70s Wednesday under partly cloudy skies. Wednesday night will begin the return to unsettled weather as a warm front moves north across the region and a low pressure system approaches from the west. Moisture will be on the increase through the end of the work week as we get return flow from the south and moisture from tropical storm Simon feeds into the system. Precipitable water values will rise to 1.5-1.8" by Thursday night/Friday, well above climatological normals for this time of year. Showers and storms will increase in the warm sector on Thursday. A frontal boundary will then begin to slowly sink south across the area Thursday night through Friday bringing a couple of rounds of showers and storms. This boundary will be slow moving and if any training of storms occurs, there is the potential for some minor flooding. However, with dry rather dry antecedent conditions, this may not be so much of a problem. Beyond Friday there is still quite a bit of uncertainty in the forecast. The front will stall out somewhere across southern KY or TN and where it ends up will impact the precipitation and temperature forecasts. For now will continue with a chance of rain through the end of the forecast period. However, if it does sink further south we could have a brief period of dry weather before the next system moves through. && .AVIATION (06Z TAF Update)... Issued at 125 AM EDT Tue Oct 7 2014 Multiple rounds of showers and storms are expected for today courtesy of continued shortwaves rounding the base of an upper trough over the region. The first round of convection will begin to affect the terminals around or just before sunrise. This first round has the potential to bring IFR conditions to the terminals and perhaps some gusty winds as well. Thus, included a tempo -tsra group for this morning. Most short range models are in agreement that a second round of convection should follow for late morning and into the afternoon hours. This second batch has the potential to once again create IFR conditions as well as gusty winds at the terminals. However, will try to focus on one round of convection at a time and thus will hold off on flight restrictions for this afternoon due to still a large window of timing possibilities for t-storms to affect the terminals reducing flight conditions. All convection has the potential to produce hail with some potentially large hail possible. Outside of any t-storm, SW-W winds will be gusty from late this morning through sunset with gusts in the 25-30 kt range likely. Convection is expected to move out of the region as the upper trough departs tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........AMS Short Term.....KJD Long Term......EER Aviation.......AMS
Hazardous weather outlook, Oct 6, 9:15 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 915 PM EDT MON OCT 6 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080115- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 915 PM EDT MON OCT 6 2014 /815 PM CDT MON OCT 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THE REST OF TONIGHT. ISOLATED TO SCATTERED STORMS WILL QUICKLY PUSH EAST LATE THIS EVENING...WITH A RELATIVE LULL IN ACTIVITY THROUGH THE OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HAIL WILL BE THE MAIN THREATS WITH ANY LINGERING STORM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH IN THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/EER
In the hours before
Special weather statement, Oct 7, 1:59 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 AM EDT TUE OCT 7 2014
KYZ027-028-053-054-063>067-077-070645-
ADAIR KY-CASEY KY-GRAYSON KY-GREEN KY-HARDIN KY-HART KY-LARUE
KY-LINCOLN KY-MARION KY-TAYLOR KY-
159 AM EDT TUE OCT 7 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF LEITCHFIELD TO 6 MILES NORTHWEST OF CAMPBELLSVILLE TO 8 MILES
NORTHWEST OF SCIENCE HILL...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
LEBANON...
CAMPBELLSVILLE...
MILLERSTOWN AND SPURRIER...
WOOLEYVILLE AND HIGH HICKORY...
SEVEN CORNERS AND FLINT HILL...
WALLTOWN AND SPURLINGTON...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 71 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8450 3734 8457 3718 8479 3729 8553
3733 8615 3734 8619 3733 8620 3734 8634
3748 8619 3755 8560 3752 8556 3755 8555
3759 8520 3748 8477 3736 8448
TIME...MOT...LOC 0600Z 252DEG 21KT 3741 8608 3739 8543
3725 8472
AMSSpecial weather statement, Oct 7, 2:27 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
127 AM CDT TUE OCT 7 2014
KYZ062-063-070645-
EDMONSON KY-HART KY-
127 AM CDT TUE OCT 7 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE EAST ACROSS EASTERN EDMONSON
AND INTO WESTERN HART COUNTY...
AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BROWNSVILLE...AND MOVING
EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MUNFORDVILLE...
TOM JOHNS CROSSING AND FORESTVILLE...
ROWLETTS AND WOODSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3715 8591 3716 8600 3716 8605 3715 8606
3715 8626 3733 8626 3731 8587 3714 8590
3714 8591
TIME...MOT...LOC 0626Z 270DEG 38KT 3725 8613
JSDSpecial weather statement, Oct 7, 2:34 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT TUE OCT 7 2014
KYZ053-054-064>067-070705-
CASEY KY-GREEN KY-LARUE KY-LINCOLN KY-MARION KY-TAYLOR KY-
234 AM EDT TUE OCT 7 2014
...A BROKEN EAST WEST LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL WILL MOVE EAST NORTHEAST
ACROSS TAYLOR AND INTO MARION...CASEY AND LINCOLN COUNTIES...
AT 231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
HODGENVILLE TO 9 MILES SOUTHWEST OF BRODHEAD...AND MOVING NORTHEAST
AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LIBERTY...
DURHAMTOWN...
MIDDLEBURG...
BEECH BOTTOM AND SALOMA...
WHITE ROSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3741 8447 3730 8463 3737 8568 3740 8565
3742 8565 3754 8552 3750 8447 3748 8444
TIME...MOT...LOC 0633Z 235DEG 6KT 3741 8567 3732 8455
JSDSpecial weather statement, Oct 7, 2:45 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
145 AM CDT TUE OCT 7 2014
KYZ061-062-071-070705-
BUTLER KY-EDMONSON KY-WARREN KY-
145 AM CDT TUE OCT 7 2014
...A CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND HALF INCH HAIL WILL DEVELOP AND MOVE
ACROSS EASTERN BUTLER AND EDMONSON COUNTIES...AS WELL AS WARREN
COUNTY NORTH OF BOWLING GREEN...
AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
GROUP OF STRONG THUNDERSTORMS AROUND 7 MILES WEST OF
BROWNSVILLE...AND MOVING EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BROWNSVILLE...
WINDYVILLE AND LINDSEYVILLE...
SWEEDEN AND BEE SPRING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3734 8668 3733 8647 3732 8646 3733 8627
3715 8625 3706 8667
TIME...MOT...LOC 0643Z 253DEG 31KT 3719 8637
JSDSpecial weather statement, Oct 7, 3:08 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 208 AM CDT TUE OCT 7 2014 KYZ027-061>064-071-074-076-070750- BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-GREEN KY-HART KY-METCALFE KY-WARREN KY- 208 AM CDT TUE OCT 7 2014 ...A TIGHT CLUSTER OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE NORTHEAST ACROSS MUCH OF BUTLER...EDMONSON...HART AND NORTHERN BARREN COUNTIES... AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A GROUP OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORGANTOWN TO 5 MILES NORTHWEST OF GLASGOW...AND MOVING EAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL ALSO IMPACT... MUNFORDVILLE... MORGANTOWN... BROWNSVILLE... BROOKLYN AND VINEYARD... GRANCER AND WINDYVILLE... LEE AND SLOANS CROSSING... DECKER AND GOODNIGHT... PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALIZED HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3744 8616 3714 8551 3696 8606 3724 8687 TIME...MOT...LOC 0707Z 253DEG 18KT 3726 8662 3705 8597 JSD
Special weather statement, Oct 7, 3:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 321 AM EDT TUE OCT 7 2014 KYZ054-055-066-067-070740- BOYLE KY-CASEY KY-LINCOLN KY-MARION KY- 321 AM EDT TUE OCT 7 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE JUST EAST OF JACKTOWN IN NORTHERN CASEY AND INTO LINCOLN COUNTY... AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF LIBERTY...AND MOVING EAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HUSTONVILLE AND MORELAND... CHICKEN BRISTLE AND TURNERSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3758 8474 3740 8471 3736 8503 3753 8508 TIME...MOT...LOC 0721Z 259DEG 38KT 3746 8494 JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:01 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 6, 8:03 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 62 min |
| Oct 6, 8:14 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 21 min |
| Oct 6, 8:21 PM EDT | Special Weather Statement | LMK | Henry, Oldham | 59 min |
| Oct 6, 8:23 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 27 min |
| Oct 6, 8:27 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 23 min |
| Oct 6, 8:38 PM EDT | Special Weather Statement | LMK | Franklin, Shelby | 27 min |
| Oct 6, 8:39 PM EDT | Special Weather Statement | LMK | Adair | 46 min |
| Oct 6, 8:43 PM EDT | Special Weather Statement | LMK | Nelson | 32 min |
| Oct 6, 8:59 PM EDT | Special Weather Statement | LMK | Jessamine, Mercer | 31 min |
| Oct 6, 9:50 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 30 min |
| Oct 6, 10:28 PM EDT | Special Weather Statement | LMK | Rockcastle | 22 min |
| Oct 7, 1:59 AM EDT | Special Weather Statement | LMK | Casey, Marion, Taylor | 46 min |
| Oct 7, 2:27 AM EDT | Special Weather Statement | LMK | Edmonson, Hart | 18 min |
| Oct 7, 2:34 AM EDT | Special Weather Statement | LMK | Casey, Lincoln, Taylor | 31 min |
| Oct 7, 2:45 AM EDT | Special Weather Statement | LMK | Butler | 20 min |
| Oct 7, 3:08 AM EDT | Special Weather Statement | LMK | Butler, Edmonson, Hart | 42 min |
| Oct 7, 3:49 AM EDT | Special Weather Statement | LMK | Edmonson, Green, Hart | 31 min |
| Oct 7, 4:06 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Taylor | 29 min |
| Oct 7, 4:22 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 28 min |
| Oct 7, 4:27 AM EDT | Special Weather Statement | LMK | Green | 28 min |
| Oct 7, 4:34 AM EDT | Severe Thunderstorm Warning | LMK | Adair, Metcalfe, Russell | 31 min |
| Oct 7, 4:39 AM EDT | Severe Thunderstorm Warning | LMK | Casey | 26 min |
| Oct 7, 4:58 AM EDT | Special Weather Statement | LMK | Russell | 22 min |
| Oct 7, 5:03 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 13 min |
| Oct 7, 9:27 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Oct 7, 11:47 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Oct 7, 2:31 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 29 min |
| Oct 7, 2:54 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 31 min |
| Oct 7, 3:20 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Shelby, Woodford | 30 min |
| Oct 7, 3:43 PM EDT | Tornado Warning | LMK | Harrison, Scott | 32 min |
| Oct 7, 3:48 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 32 min |
| Oct 7, 4:04 PM EDT | Special Weather Statement | LMK | Lincoln | 31 min |
| Oct 7, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Nicholas | 28 min |
| Oct 7, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 32 min |
| Oct 7, 4:18 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 14 min |
| Oct 7, 4:20 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 30 min |
| Oct 7, 4:36 PM EDT | Tornado Warning | LMK | Lincoln | 19 min |
| Oct 7, 6:08 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 27 min |
| Oct 7, 6:11 PM EDT | Tornado Warning | LMK | Henry, Oldham, Shelby | 24 min |
| Oct 7, 6:22 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 16 min |
| Oct 7, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 29 min |
| Oct 7, 6:42 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas, Scott | 43 min |
| Oct 7, 6:45 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 30 min |
| Oct 7, 6:49 PM EDT | Tornado Warning | LMK | Bourbon | 31 min |
| Oct 7, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 30 min |
| Oct 7, 7:03 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 32 min |
| Oct 7, 7:13 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 22 min |
| Oct 7, 7:30 PM EDT | Tornado Warning | LMK | Bourbon, Clark, Fayette, Scott | 25 min |
| Oct 7, 7:43 PM EDT | Tornado Warning | LMK | Franklin, Scott, Woodford | 32 min |
| Oct 7, 7:55 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark | 30 min |
| Oct 7, 10:56 AM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Oct 7, 11:26 AM EDT | Special Weather Statement | LMK | Perry | 29 min |
| Oct 7, 1:31 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 29 min |
| Oct 7, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 32 min |
| Oct 7, 2:18 PM EDT | Special Weather Statement | LMK | Clark | 27 min |
| Oct 7, 5:46 PM EDT | Special Weather Statement | LMK | Clark | 29 min |
Nearby
Special Weather Statements in Kentucky, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.